OCULAR COMPLICATIONS OF ANTI TUBERCULAR DRUGS
Dr. Manpreet Bhalla MD*, Dr. Shayana Bhumbla, Dr. J. S. Bhalla
Infecting millions of people worldwide, TB is still the commonest infectious disease and a major public health problem. Frequently used Anti tubercular drugs including Ethambutol, INH,Streptomycin, & even newer ones like Linezolid are associated with Ocular adverse reactions. It is extremely important for treating physicians to be aware of these potentially sight threatening side effects, so that safe dosage is prescribed & drug should be stopped or withdrawn before irreversible damage occurs. Besides sensitising them, educating the patients for early detection of the ocular manifestations is extremely important so that proper Ophthalmic evaluation of affected patients at follow-up visits is undertaken.
Keywords: Optic Neuropathy, Retrobulbar neuritis, Ethambutol induced Optic neuropathy, Dyschromatopsia, Centrocecal scotoma.
[Full Text Article]